Format

Send to

Choose Destination
Gan To Kagaku Ryoho. 2015 Jul;42(7):867-70.

[A Case of Fanconi Syndrome Induced by Zoledronic Acid in a Metastatic Colorectal Cancer Patient].

[Article in Japanese]

Author information

1
Dept. of Medical Oncology and Hematology, Sapporo Medical University School of Medicine.

Abstract

A 60s-year-old woman with metastatic colorectal cancer was treated using mFOLFOX6 plus bevacizumab. Zoledronic acid was also administered owing to the presence of bone metastasis. The patient was admitted to our hospital with progressive hypokalemia, hypocalcemia, hypophosphatemia, and proximal renal tubular dysfunction. A diagnosis of Fanconi syndrome was made, and was believed to be induced by zoledronic acid treatment. This treatment was discontinued, and the patient's renal tubular function recovered. Denosumab was subsequently administered to treat the bone metastasis, and no renal tubular dysfunction occurred. It was possible to continue chemotherapy, and a complete response was obtained. Fanconi syndrome induced by zoledronic acid is rare, but it may hinder chemotherapy. Therefore, monitoring renal tubular function is recommended during therapy with zoledronic acid.

PMID:
26197752
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Sunmedia PierOnline
Loading ...
Support Center